Emergency Contraceptive Pill

As the name suggests, the tablets that are used to prevent unwanted pregnancy after unprotected intercourse is called emergency contraceptive pills (ECP). They can be taken up to 72 hours after unprotected sex. Generally, ECP contains Levonorgestrel or Ulipristal acetate.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is there a chance to get pregnant despite taking I-pill within 22 hours of unprotected sex?

Query: Hello doctor, My fiancee and I had unprotected sex on the fifth and 15th day of her menstrual cycle. On the 15th day, she was on top, and I ejaculated. Later we took a bath, and after 20 to 22 hours, she took an I-pill. We later had protected intercourse, before and after this unprotected act too. ...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hi, Welcome to icliniq.com. How are you doing? Usually, every lady has ovulation around the 12th to the 16th day of the periods. The life of the egg is 24 hours, and that of the sperm is 72 hours. Sex on the fifth day was fine, but it cannot be said about that on the 15th day. The effectiveness o...  Read Full »

Why is my period late by 15 days even after taking the Unwanted-72 pill after unprotected sex?

Query: Hello doctor, I am a 23-year-old female. I had unprotected sex one month ago, and I took the Unwanted-72 pill after two days of intercourse. I was supposed to get my periods 15 days ago, but I missed my periods. I again had unprotected sex ten days ago and took an emergency contraceptive pill immed...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. I understand your concern. Frequent use of emergency contraceptive pills can cause side effects like delayed periods, spotting, breast tenderness, nausea, vomiting, and irregular bleeding. This is due to high levels of progesterone from the pill. Periods will occur ...  Read Full »

Are my bleeding and cramps before the due date because of tablet Plan B?

Query: Hello doctor, I had a protected intercourse one week ago and took tablet Plan B within six hours of intercourse. I took the pill because we fingered, and I am sure we had some semen in our hands. I got bleeding and cramps now, but my period is due after 12 days. Is this my earlier period or so...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello,Welcome to icliniq.com.I can understand your concern.The bleeding you are experiencing is called withdrawal bleeding, and it is a side effect of emergency contraceptives like Plan B (Levonorgestrel).Plan B is synthetic progesterone called norethisterone. So, when you take it, the progesterone ...  Read Full »

Can my excessive bleeding, which is brown with blood clots, be due to a miscarriage?

Query: Hello doctor,I had unprotected intercourse two weeks ago and took an emergency contraceptive pill immediately. My period was late by a week. But I am experiencing excessive bleeding than usual, and also the blood is brown with a lot of blood clots and then again bright red.So, I just wanted to know ...  Read Full »


Dr. Reetika Joshi

Answer: Hello,Welcome to icliniq.com.The kind of bleeding you have explained is related to miscarriage. But do you have cramps and back pain?For getting pregnant, the sperms have to be released inside the vagina of the female. And these sperms then need to fertilize an egg which may or may not be available ...  Read Full »

Will morning-after pills cause a pulling sensation in the vagina?

Query: Hi doctor, I am a 30 year old female. I have a minor issue. About a month and a half ago, there was an incident where the condom broke. About 36 hours later, my husband got me four of the morning-after pills, and I took them all at once. Three days later, I started experiencing nausea, soreness of ...  Read Full »


Dr. Jimesh H Mavani

Answer: Hello, Welcome to icliniq.com. Please let me know if you were previously pregnant. Since you took the emergency contraception pill within 36 hours, and you got your period after the intercourse, you are not pregnant. The emergency contraception pills are progesterone tablets. It is a hormone no...  Read Full »

What is the reason for not getting periods even after taking I-pill after unprotected sex?

Query: Hi doctor, I had unprotected sex with my wife when her periods was due. But at that date, she did not get her period, and she took an I-pill next day. It is already six days since she took the I-pill, but she did not get her periods still. I am really worried that she is pregnant, as we are not plan...  Read Full »


Dr. Sonal Prasad

Answer: Hello, Welcome to icliniq.com. Her periods could have been missed due to pregnancy caused due to the earlier intercourse or due to hormonal imbalance. Get a serum beta hCG done, which is a blood test. Review with the report, so that I can suggest medication to induce periods. Revert with more inform...  Read Full »

After taking I-pill, my fiance did not have her periods. Why?

Query: Hello doctor,My fiance took an I-pill three months back after we had unprotected sex. But, she did not get her periods from the last three months. Is this normal? Is it a side effect of taking I-pill? Is she pregnant?  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. An irregular menstrual cycle is one of the commonest side effects of an indiscriminate use of I-pill. I-pill contains same hormones which regulate the monthly cycles, but if taken often, they cause hormonal disturbances. ...  Read Full »

My period is delayed due to intake of I-pill. Can I still be pregnant?

Query: Hello doctor, My period was due on the 20th of this month. I had protected sex on 14th night, and we had a bit of a doubt about the protection, so on 15th evening, I took an I-pill. On 17th night, we again had protected sex, and on the 19th morning, I took another I-pill. I did not get my periods y...  Read Full »


Dr. Purushottam Sah

Answer: Hello, Welcome to icliniq.com. The chance of pregnancy is low with sex on the days mentioned. Your period is late due to the effect of I-pill. It is too early to test, if you do not get your period by the 25th, then repeat the pregnancy test. But, the chance of pregnancy is almost nil. For more inf...  Read Full »

I am worried about excessive bleeding that occurred after taking I-pill. What to do?

Query: Hello doctor, I had unprotected sex last month, and I took I-pill after three days. Last month, my period was delayed by a week, and when it came, it lasted for about 12 days. I got my period on the tenth of this month, and I am bleeding very heavily. I had to change three large pads a day. There is...  Read Full »


Dr. Jimesh H Mavani

Answer: Hello, Welcome to icliniq.com. Let me clear your doubt one by one. It is natural to bleed during menstruation, some woman experience bleeding for 1 to 2 days and some for 7 to 8 days, which is normal. Actually, bleeding is normal as far as you are not loosing more blood. And the best way to check w...  Read Full »

After taking eight Yaz pills, I feel sick with nausea. Is it due to a side effect of drugs?

Query: Hello doctor, I decided to use birth control pills two months back. I took the whole pack and then decided I will rather stop, because of all the bad effects that they have on our body. I got my period after I stopped taking the pills, but this month I did not get my period. I had sexual intercourse...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hello, Welcome to icliniq.com. I see you have messed up your hormonal balance. Your first step was absolutely right. The principle of emergency contraception is that it is a very high dose of progesterone hormone. This is the same hormone produced in the second half of periods after ovulation. Th...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.